Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 2, 2009, 4:24 PM CDT for Delta County, Hopkins County, Lamar County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2009, 4:24 PM CDT (21:24 UTC)
- Expired
- May 2, 2009, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Delta County, TX, Hopkins County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 022124 TORFWD TXC119-223-277-022215- /O.NEW.KFWD.TO.W.0026.090502T2124Z-090502T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 424 PM CDT SAT MAY 2 2009 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... DELTA COUNTY IN NORTHEAST TEXAS... NORTHERN HOPKINS COUNTY IN NORTHEAST TEXAS... SOUTHEASTERN LAMAR COUNTY IN NORTHEAST TEXAS... * UNTIL 515 PM CDT * AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO 13 MILES SOUTHWEST OF COOPER...MOVING EAST AT 50 MPH. A TORNADO WAS REPORTED EARLIER BETWEEN CAMPBELL AND GREENVILLE WITH THIS STORM. * THE TORNADO WILL BE NEAR... COOPER LAKE PARK DOCTORS CREEK...COOPER LAKE PARK SOUTH SULPHUR AND COOPER BY 440 PM CDT... TIRA BY 445 PM CDT... DEPORT BY 510 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR NORTHEASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR NORTHEASTERN TEXAS. && LAT...LON 3317 9586 3343 9585 3363 9531 3327 9530 TIME...MOT...LOC 2124Z 251DEG 42KT 3326 9587 $$
2 follow-up statements
000
WWUS54 KFWD 022150
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CDT SAT MAY 2 2009
TXC223-022156-
/O.CAN.KFWD.TO.W.0026.000000T0000Z-090502T2215Z/
HOPKINS TX-
450 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR NORTHERN HOPKINS COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 3336 9534 3337 9542 3335 9549 3335 9559
3332 9563 3330 9568 3348 9572 3363 9531
3338 9530
TIME...MOT...LOC 2146Z 238DEG 27KT 3341 9563
$$
TXC119-277-022215-
/O.CON.KFWD.TO.W.0026.000000T0000Z-090502T2215Z/
LAMAR TX-DELTA TX-
450 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN
DELTA AND SOUTHEASTERN LAMAR COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
POSSIBLE TORNADO. THE TORNADIC CIRCULATION WAS LOCATED 4 MILES
NORTHEAST OF COOPER...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
DEPORT BY 515 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
&&
LAT...LON 3336 9534 3337 9542 3335 9549 3335 9559
3332 9563 3330 9568 3348 9572 3363 9531
3338 9530
TIME...MOT...LOC 2146Z 238DEG 27KT 3341 9563
$$
25000
WWUS54 KFWD 022215
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT SAT MAY 2 2009
TXC119-277-022225-
/O.EXP.KFWD.TO.W.0026.000000T0000Z-090502T2215Z/
LAMAR TX-DELTA TX-
515 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR EASTERN DELTA AND SOUTHEASTERN LAMAR
COUNTIES EXPIRED AT 515 PM CDT...
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE
FROM THE THUNDERSTORMS REMAINING IN THE COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 3336 9534 3337 9542 3335 9549 3335 9559
3332 9563 3330 9568 3348 9572 3363 9531
3338 9530
TIME...MOT...LOC 2212Z 238DEG 27KT 3351 9543
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:42 PM CDT, 42 minutes earlier.
Area forecast discussion, May 2, 3:42 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT SAT MAY 2 2009 .DISCUSSION... CONVECTION ORGANIZING INTO MCS ACROSS EASTERN PART OF DFW METROPLEX AT THIS TIME WILL CONTINUE MOVING EAST AND NORTHEAST LATE THIS AFTERNOON AND EVENING. WILL KEEP FLASH FLOOD WATCH AREA UNCHANGED...BUT WILL END THE WATCH BY NOON ON SUNDAY WITH SLIGHTLY FASTER PROGRESSION OF SHORTWAVE HELPING TO END HEAVY RAIN THREAT SUNDAY MORNING. NEARLY ALL OF THE SIGNIFICANT CONVECTION THIS AFTERNOON HAS BEEN OCCURRING JUST BEHIND THE FRONTAL BOUNDARY. HOWEVER...AXIS OF STRONG INSTABILITY AND MODERATELY STRONG MASS CONVERGENCE STILL ARGUES FOR DEVELOPMENT NEAR THE FRONT AS FAR SOUTH AS HILLSBORO AND WACO BY THIS EVENING. ANY STORMS THAT DEVELOP NEAR THE FRONT IN THESE AREAS WOULD LIKELY BECOME SEVERE...WITH TORNADO BOX 226 CONTINUING ACROSS MOST OF THAT AREA THROUGH 7 PM CDT. CONTINUED RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LIKELY BEHIND THE FRONT THROUGH THE OVERNIGHT HOURS AS SHORTWAVE ENERGY MOVES INTO WEST TEXAS. COVERAGE OF THE LATE NIGHT ACTIVITY LIKELY TO BE GREATEST ACROSS AREAS NORTH OF INTERSTATE 20. DRY WEATHER EXPECTED SUNDAY NIGHT INTO TUESDAY MORNING AS DRIER AIR SPREADS INTO THE AREA BEHIND THE FRONT AND UPPER SYSTEM. THE COOLEST NIGHT IS FORECAST FOR SUNDAY NIGHT WITH 50S EXPECTED IN MOST AREAS BY MONDAY MORNING. NEXT CHANCE OF RAIN WILL BE TUES AFTN INTO WEDNESDAY AND AGAIN LATE FRIDAY INTO SATURDAY. 09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 71 55 76 61 / 90 70 5 0 0 WACO, TX 63 77 57 77 62 / 60 60 10 0 0 PARIS, TX 59 68 53 73 56 / 100 80 10 0 0 DENTON, TX 58 69 53 75 60 / 90 70 5 0 0 MCKINNEY, TX 59 70 55 75 59 / 100 70 10 0 0 DALLAS, TX 60 71 56 76 61 / 90 70 10 0 0 TERRELL, TX 61 71 57 75 59 / 100 80 10 0 0 CORSICANA, TX 63 75 58 77 59 / 90 70 10 0 0 TEMPLE, TX 65 79 60 79 63 / 60 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123. &&
Hazardous weather outlook, May 2, 4:00 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT MAY 2 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THROUGH THE EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. IN ADDITION...THERE IS THE POTENTIAL FOR A STORM TO BECOME TORNADIC...PARTICULARLY NEAR OR SOUTH OF A SLOW-MOVING COLD FRONT. THUNDERSTORMS WILL CONTINUE OVERNIGHT. THE GREATEST LIKELIHOOD OF HEAVY RAIN WILL BE NORTHEAST OF THE DALLAS/FORT WORTH METROPLEX. A FLASH FLOOD WATCH REMAINS IN EFFECT GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE ON SUNDAY...WITH THE FLASH FLOOD WATCH REMAINING IN EFFECT THROUGH NOON. THE THUNDERSTORMS WILL RAPIDLY COME TO AN END SUNDAY AFTERNOON. THUNDERSTORMS WILL RETURN TO THE FORECAST TUESDAY AFTERNOON...AND CHANCES WILL CONTINUE THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH NORTH TEXAS. THUNDERSTORM CHANCES WILL RETURN AGAIN IN TIME FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING HOURS. 25
In the hours before
Special weather statement, May 2, 3:06 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SAT MAY 2 2009
TXZ091-102-022030-
MONTAGUE TX-WISE TX-
306 PM CDT SAT MAY 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOWIE...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD AND FORESTBURG.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3344 9748 3343 9740 3331 9783 3348 9791
3363 9748
TIME...MOT...LOC 2007Z 249DEG 39KT 3342 9777
85/NHLocal storm report, May 2, 3:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 4 SE HUCKABAY 32.30N 98.25W
05/02/2009 E0.88 INCH ERATH TX LAW ENFORCEMENT
NICKEL HAIL 4 SE OF HUCKABAYLocal storm report, May 2, 3:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD ROYSE CITY 32.98N 96.33W
05/02/2009 ROCKWALL TX TRAINED SPOTTER
STRONG ROTATION AND FUNNEL REPORTED FROM SPOTTER IN
ROYSE CITY.Local storm report, May 2, 4:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST ROCKWALL 32.92N 96.46W
05/02/2009 E60 MPH ROCKWALL TX TRAINED SPOTTER
SPOTTER REPORTED 60 MPH WINDS IN ROWLETTLocal storm report, May 2, 4:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST ROWLETT 32.92N 96.46W
05/02/2009 E60 MPH ROCKWALL TX TRAINED SPOTTER
SPOTTER REPORTED 60 MPH WINDS IN ROWLETTLocal storm report, May 2, 4:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CDT SAT MAY 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 SW CELESTE 33.25N 96.24W
05/02/2009 HUNT TX LAW ENFORCEMENT
TREES DOWN IN MERITThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:31 PM CDT | River Flood Warning | FWD | Jack | 12 hr |
| May 2, 1:07 PM CDT | Special Weather Statement | FWD | Wise | 23 min |
| May 2, 1:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 2, 1:31 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| May 2, 1:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 61 min |
| May 2, 1:50 PM CDT | Special Weather Statement | FWD | Denton | 25 min |
| May 2, 2:03 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| May 2, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Tarrant | 56 min |
| May 2, 2:27 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| May 2, 2:32 PM CDT | Special Weather Statement | FWD | Denton, Wise | 58 min |
| May 2, 2:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 2, 2:50 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 115 min |
| May 2, 2:53 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 52 min |
| May 2, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 63 min |
| May 2, 3:06 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| May 2, 3:06 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| May 2, 3:20 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Grayson | 3 hr |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 38 min |
| May 2, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt, Kaufman, Rains, Rockwall | 50 min |
| May 2, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 14 min |
| May 2, 3:47 PM CDT | Tornado Warning | FWD | Collin, Hunt, Rockwall | 43 min |
| May 2, 4:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Johnson, Parker | 45 min |
| May 2, 4:04 PM CDT | Areal Flood Advisory | FWD | Fannin, Hunt, Rockwall | 3 hr |
| May 2, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 52 min |
| May 2, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 67 min |
| May 2, 4:39 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Lamar, Rains | 3 hr |
| May 2, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 67 min |
| May 2, 4:59 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| May 2, 5:18 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hood, Johnson, Parker, Tarrant | 63 min |
| May 2, 5:52 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 2, 6:02 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 2, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 54 min |
| May 2, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 61 min |
| May 2, 6:58 PM CDT | Flash Flood Warning | FWD | Collin, Hunt, Kaufman, Rockwall | 4 hr |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.